Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Austin/San Antonio, TX

March 8, 2016Dimmit County, Zavala County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 8, 2016, 9:19 PM CST for Dimmit County, Zavala County, Texas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2016, 9:19 PM CST (03:19 UTC)
Expired
Mar 8, 2016, 10:15 PM CST
In force
56 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dimmit County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 89 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 9:50 PM CSTHAIL 0.25Big Wells, TX
Mar 8, 9:55 PM CSTHAIL 0.25Asherton, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 7:03 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 3.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3846 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

225 
WUUS54 KEWX 090319
SVREWX
TXC127-507-090415-
/O.NEW.KEWX.SV.W.0020.160309T0319Z-160309T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CST TUE MAR 8 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DIMMIT COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1015 PM CST

* AT 919 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR FRIO TOWN TO NEAR CATARINA...MOVING NORTHEAST
  AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARRIZO SPRINGS...BIG WELLS...BATESVILLE...ASHERTON...LAS VEGAS...
  CATARINA...GILSON GROVES...LOMA VISTA...CHULA VISTA-RIVER SPUR...
  BRUNDAGE...LIGHT...CARRIZO HILL AND LAS COLONIAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2908 9961 2908 9941 2821 9940 2820 10003
TIME...MOT...LOC 0319Z 234DEG 32KT 2909 9927 2834 9969 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
2 follow-up statements
175 
WWUS54 KEWX 090357
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
957 PM CST TUE MAR 8 2016

TXC127-507-090415-
/O.CON.KEWX.SV.W.0020.000000T0000Z-160309T0415Z/
DIMMIT TX-ZAVALA TX-
957 PM CST TUE MAR 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR EASTERN DIMMIT AND EASTERN ZAVALA COUNTIES...

AT 957 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF FRIO TOWN TO NEAR CATARINA...MOVING
NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BIG WELLS...BATESVILLE...ASHERTON...LAS VEGAS...CATARINA...BRUNDAGE...
LIGHT...GILSON GROVES AND LOMA VISTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2908 9961 2908 9941 2821 9940 2820 9982
TIME...MOT...LOC 0357Z 235DEG 20KT 2904 9942 2831 9961 

HAIL...1.00IN
WIND...60MPH
 
$$

MO
662 
WWUS54 KEWX 090416
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1016 PM CST TUE MAR 8 2016

TXC127-507-090425-
/O.EXP.KEWX.SV.W.0020.000000T0000Z-160309T0415Z/
DIMMIT TX-ZAVALA TX-
1016 PM CST TUE MAR 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DIMMIT AND EASTERN
ZAVALA COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
AUSTIN SAN ANTONIO.

LAT...LON 2908 9961 2908 9941 2821 9940 2820 9982
TIME...MOT...LOC 0414Z 234DEG 32KT 2904 9942 2831 9961 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:14 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Mar 8, 6:14 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CST TUE MAR 8 2016

.AVIATION.../OOZ TAFS
VFR CIGS SHOULD CONTINUE FOR THE NEXT FEW HOURS AT ALL TAF SITES
AS TSRA REMAINS FOCUSED ALONG A STATIONARY FRONTAL BOUNDARY TO
THE NORTHWEST FROM JCT TO AQO TO JUST SOUTH OF ACT. SHRA AND ISO
TSRA ARE EXPECTED TO DEVELOP SOUTHWEST OF SAT/SSF AS WELL OVER
THE NEXT FEW HOURS. TSRA AND MVFR CIGS SHOULD STAY OUT OF THE I-35
TAF SITES UNTIL 5-6Z IF CURRENT RADAR AND HI-RES MODEL TRENDS HOLD
AND CONTINUE THROUGH ABOUT 10-11Z. SHRA SHOULD END FROM WEST TO
EAST BETWEEN 12-14Z AS WINDS BECOME NORTHERLY BEHIND A WEAK FRONT
AT THE I-35 TAF SITES. LESS CONFIDENT THAT TSRA WILL OCCUR AT DRT
TONIGHT...SO HAVE JUST INCLUDED TEMPO TSRA THERE FROM 4-8Z.

.MESOSCALE UPDATE...
AS ISOLATED AFTERNOON CONVECTION PROGRESSES OUT NORTH OUT OF OUR
CWA...MORE DEVELOPMENT IS BEING OBSERVED ON SATELLITE AND RADAR
FURTHER WEST IN THE BIG BEND AND WESTERN VAL VERDE COUNTY AREA.
UPPER LEVEL ENERGY IS BEGINNING TO SPREAD INTO WEST TEXAS AND THE
WESTERN EDWARDS PLATEAU WHICH WILL CONTINUE THROUGHOUT THE EVENING
AND OVERNIGHT HOURS. AT THE SURFACE...A QUASI STATIONARY FRONTAL
BOUNDARY IS SLOWLY SAGGING SOUTH INTO NORTHERN BURNET COUNTY AS
WELL AS A DRY LINE POSITIONED ALONG A LINE FROM JUST EAST OF
SONORA...TO JUST WEST OF ROCKSPRINGS...TO CARRIZO SPRINGS. A
THUNDERSTORM HAS DEVELOPED ALONG THE DRY LINE IN SOUTHERN DIMMIT
COUNTY...WITH ADDITIONAL STORMS EXPECTED TO DEVELOP IN THE NEXT
FEW HOURS.

JUST EAST OF THE DRY LINE...ALONG THE EASTERN PERIPHERY OF THE
ESCARPMENT...A SIGNIFICANT INSTABILITY AXIS IS SET UP ALL THE WAY TO
THE AFOREMENTIONED NORTHERN BOUNDARY. AS FURTHER UPPER LEVEL SUPPORT
SPREADS IN FROM THE EAST...THIS COULD BE THE AREA OF BEST
POTENTIAL FOR SEVERE STORM DEVELOPMENT. LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS ARE STILL THE MAIN THREATS GIVEN THE
INSTABILITY AND LAPSE RATES ON FORECAST SOUNDINGS...BUT TORNADIC
POTENTIAL IS STILL POSSIBLE AS LOW LEVEL HELICITY VALUES ARE
EXPECTED TO INCREASE THROUGH 03Z TONIGHT. TORNADIC POTENTIAL
SHOULD INCREASE AS STORMS MOVE EAST TOWARDS THE I-35 CORRIDOR INTO
AN AREA WITH LOWER LCLS AND A STRENGTHENING SOUTHERLY LOW LEVEL
JET LATER TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 357 PM CST TUE MAR 8 2016/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
CONVECTION FROM EARLIER THIS MORNING HAS MOVED INTO NORTH TEXAS.
IN THE WAKE OF THE CONVECTION...SKIES HAVE PARTIALLY CLEARED AND
DAYTIME HEATING HAS HELPED TO INITIATE A NEW ROUND OF CONVECTION
ACROSS THE RIO GRANDE PLAINS. ADDITIONAL STORM DEVELOPMENT IS
EXPECTED ACROSS THE SOUTHERN EDWARDS PLATEAU AS A WEAK BOUNDARY IS
CURRENTLY LOCATED ACROSS NORTHERN EDWARDS COUNTY BACK INTO
PORTIONS OF CENTRAL TEXAS NEAR NORTHWEST LLANO COUNTY. ANY STORMS
NEAR THE RIO GRANDE THROUGH THIS EVENING WILL REMAIN HIGH-BASED
GIVEN TEMP/DEW POINT SPREADS OF 40 DEGREES OR MORE AS OF LATE
AFTERNOON. THE PRIMARY CONCERN WITH THIS ACTIVITY WILL BE HAIL AND
DAMAGING WINDS. AS THE EVENING PROGRESSES...ADDITIONAL
THUNDERSTORM DEVELOPMENT IS EXPECTED ACROSS ALL OF SOUTH CENTRAL
TEXAS AS STRONG UPPER LIFT SPREADS IN FROM THE WEST. WHILE THE
MAIN CONCERN IS EXPECTED TO BE DAMAGING THUNDERSTORM WINDS...
CAN/T RULE OUT A FEW TORNADOES GIVEN FAVORABLE WINDS IN THE LOWEST
FEW KM OF THE ATMOSPHERE. BY EARLY WEDNESDAY MORNING...WE SHOULD
START TO SEE SEVERE CONCERNS DECREASE...BUT WILL CERTAINLY NEED TO
MONITOR FOR LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS THROUGH
WEDNESDAY AFTERNOON SHOULD RANGE FROM 3/4" ALONG THE RIO GRANDE...
AROUND 2" ALONG THE I-35 CORRIDOR AND NEAR 3.5" INCHES ALONG
HIGHWAY 77. SOME LOCALLY HEAVIER POCKETS OF RAINFALL COULD PUSH
RAINFALL TOTALS UP TO 5 INCHES IN A FEW SPOTS.

MOST AREAS SHOULD SEE A BREAK IN THE WEATHER WEDNESDAY AFTERNOON.
DURING THE EVENING AND OVERNIGHT HOURS...THE SHORT RANGE MODELS
ARE SHOWING ADDITIONAL CONVECTION COULD MOVE INTO AREAS EAST OF
I-35...WITH CURRENT EMPHASIS ON THE COASTAL PLAINS AND HIGHWAY 77
CORRIDOR WHERE A BOUNDARY IS EXPECTED TO DEVELOP. WE/LL NEED TO
MONITOR THIS AREA CAREFULLY FOR THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL.

LONG TERM (THURSDAY THROUGH TUESDAY)...
THE UPPER LOW CONTINUES TO REMAIN THE DOMINANT WEATHER FEATURE
THROUGH THE END OF THE WORK WEEK. IF CURRENT MODELS ARE CORRECT...
THE ABOVE MENTIONED BOUNDARY WILL DRIFT NORTHWARD AS A WARM FRONT
THURSDAY AFTERNOON. ADDITIONAL LIFT WOULD LEAD TO ANOTHER GOOD
CHANCE OF RAIN ACROSS SOUTH CENTRAL TEXAS AND WE HAVE INCREASED
RAIN CHANCES ON THURSDAY INTO EARLY FRIDAY. THE UPPER LOW IS THEN
EXPECTED TO GRADUALLY WEAKEN AND LIFT NORTHWARD INTO EAST TEXAS ON
SATURDAY. RAIN CHANCES WILL DECREASE FROM WEST TO EAST FRIDAY
NIGHT INTO SATURDAY...WITH RAIN CHANCES ONLY IN THE 20-30% RANGE.
ANOTHER UPPER LEVEL LOW MOVES ACROSS NORTH TEXAS ON SUNDAY... BUT
WE DO NOT EXPECT PRECIPITATION WITH THIS UPPER LOW ACROSS SOUTH
CENTRAL TEXAS. DRY AND WARM WEATHER IS ANTICIPATED EARLY NEXT
WEEK...WITH HIGHS WELL INTO THE 80S AND EVEN SOME LOWER 90S ON
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  62  76  57  69 /  40 100  70  50  60
AUSTIN BERGSTROM INTL AIRPORT  82  62  76  57  69 /  40 100  70  50  60
NEW BRAUNFELS MUNI AIRPORT     83  62  78  57  70 /  30 100  60  50  60
BURNET MUNI AIRPORT            80  59  73  55  66 /  50 100  60  40  60
DEL RIO INTL AIRPORT           88  58  75  54  68 /  40  80  40  40  60
GEORGETOWN MUNI AIRPORT        82  62  74  57  67 /  50 100  70  50  60
HONDO MUNI AIRPORT             84  59  77  55  70 /  20 100  40  30  60
SAN MARCOS MUNI AIRPORT        81  62  77  57  69 /  30 100  70  50  60
LA GRANGE - FAYETTE REGIONAL   81  65  77  59  71 /  40 100  80  70  50
SAN ANTONIO INTL AIRPORT       81  62  77  58  69 /  20 100  50  40  60
STINSON MUNI AIRPORT           84  63  79  58  71 /  20 100  50  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...LH
SYNOPTIC/GRIDS...OAKS
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 8, 5:20 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 PM CST TUE MAR 8 2016

TXZ171>173-183>194-202>209-217>225-228-092330-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
520 PM CST TUE MAR 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS WILL DEVELOP ACROSS THE BIG BEND AND
RIO GRANDE RIVER THIS EVENING...THEN MOVE ACROSS SOUTH CENTRAL
TEXAS THROUGH EARLY TOMORROW MORNING. THE PRIMARY SEVERE THREATS
ARE DAMAGING WINDS AND LARGE HAIL...BUT ONE OR TWO TORNADOES ARE
POSSIBLE AS WELL AS LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS
SHOULD AVERAGE 1 TO 3 INCHES...WITH AN ISOLATED POCKET OR TWO OF
UP TO 5 INCHES EAST OF I-35. THIS COULD CAUSE SOME FLOODING IN
URBAN AREAS AS WELL AS OTHER AREAS THAT NORMALLY HAVE FASTER
RUNOFF.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THURSDAY AND FRIDAY...BUT THESE SHOULD POSE NO SEVERE OR HEAVY
RAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

TB3

In the hours before

Special weather statement, Mar 8, 8:32 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
832 PM CST TUE MAR 8 2016

TXZ188-090330-
GILLESPIE TX-
832 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY
UNTIL 930 PM CST...

AT 832 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF MOUNTAIN HOME...OR 24 MILES NORTHWEST OF KERRVILLE...
MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOSS...CHERRY SPRING AND HARPER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3040 9892 3024 9930 3048 9931 3050 9928
      3050 9899
TIME...MOT...LOC 0232Z 238DEG 20KT 3030 9942

ALLEN
Local storm report, Mar 8, 8:39 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
839 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             CARRIZO SPRINGS         28.53N  99.86W
03/08/2016  M1.00 INCH       DIMMIT             TX   PUBLIC

&&

EVENT NUMBER EWX1600041

SBS
Local storm report, Mar 8, 8:43 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     8 N KNIPPA              29.42N  99.63W
03/08/2016                   UVALDE             TX   EMERGENCY MNGR

            DOWNED POWER LINES

&&

EVENT NUMBER EWX1600042

SBS
Special weather statement, Mar 8, 8:45 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CST TUE MAR 8 2016

TXZ218-219-090345-
FRIO TX-ZAVALA TX-
845 PM CST TUE MAR 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRIO AND EASTERN ZAVALA
COUNTIES UNTIL 945 PM CST...

AT 845 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF BLUFF...OR 13 MILES SOUTHEAST OF BATESVILLE...MOVING
NORTH AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BATESVILLE...FRIO TOWN...LOMA VISTA...BLUFF AND BRUNDAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2908 9980 2909 9909 2865 9933 2864 9974
      2864 9977
TIME...MOT...LOC 0245Z 197DEG 30KT 2887 9941

MO
Local storm report, Mar 8, 8:48 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
848 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             LEAKEY                  29.72N  99.76W
03/08/2016  E1.00 INCH       REAL               TX   EMERGENCY MNGR

&&

CORRECTED EVENT TIME

EVENT NUMBER EWX1600040

SBS
Local storm report, Mar 8, 9:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CST TUE MAR 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             12 ENE ROCKSPRINGS      30.08N 100.03W
03/08/2016  E0.25 INCH       EDWARDS            TX   COCORAHS

&&

EVENT NUMBER EWX1600043

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:21 PM CSTSpecial Weather StatementEWXDimmit54 min
Mar 8, 6:46 PM CSTSpecial Weather StatementEWXZavala59 min
Mar 8, 6:59 PM CSTSevere Thunderstorm WarningEWXDimmit, Zavala46 min
Mar 8, 7:10 PM CSTSevere Thunderstorm WarningEWXUvalde50 min
Mar 8, 7:16 PM CSTSevere Thunderstorm WarningEWXEdwards, Kerr, Real59 min
Mar 8, 7:41 PM CSTSevere Thunderstorm WarningEWXFrio, Zavala64 min
Mar 8, 7:56 PM CSTSevere Thunderstorm WarningEWXUvalde79 min
Mar 8, 8:01 PM CSTTornado WarningEWXUvalde44 min
Mar 8, 8:04 PM CSTSpecial Weather StatementEWXKinney56 min
Mar 8, 8:12 PM CSTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real48 min
Mar 8, 8:32 PM CSTSpecial Weather StatementEWXGillespie58 min
Mar 8, 8:33 PM CSTAreal Flood AdvisoryEWXUvalde3 hr
Mar 8, 8:45 PM CSTSpecial Weather StatementEWXZavala60 min
Mar 8, 8:48 PM CSTSevere Thunderstorm WarningEWXGillespie72 min
Mar 8, 8:50 PM CSTSevere Thunderstorm WarningEWXBandera, Medina, Uvalde70 min
Mar 8, 9:04 PM CSTAreal Flood AdvisoryEWXDimmit, Zavala3 hr
Mar 8, 9:07 PM CSTSevere Thunderstorm WarningEWXFrio53 min
Mar 8, 9:31 PM CSTTornado WarningEWXDimmit17 min
Mar 8, 9:35 PM CSTSevere Thunderstorm WarningEWXBurnet, Llano32 min
Mar 8, 10:15 PM CSTSpecial Weather StatementEWXFrio60 min
Mar 8, 10:37 PM CSTTornado WarningEWXFrio, Medina33 min
Mar 8, 10:40 PM CSTSpecial Weather StatementEWXFrio65 min
Mar 8, 10:46 PM CSTSpecial Weather StatementEWXBandera59 min
Mar 8, 10:48 PM CSTSpecial Weather StatementEWXMedina27 min
Mar 8, 11:14 PM CSTSpecial Weather StatementEWXAtascosa61 min
Mar 8, 11:21 PM CSTSpecial Weather StatementEWXKendall39 min
Mar 8, 11:39 PM CSTSpecial Weather StatementEWXBurnet51 min
Mar 8, 11:51 PM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina54 min
Mar 8, 11:56 PM CSTSevere Thunderstorm WarningEWXKendall41 min
Mar 9, 12:20 AM CSTSevere Thunderstorm WarningEWXBlanco, Gillespie28 min
Mar 9, 12:29 AM CSTSpecial Weather StatementEWXComal, Guadalupe46 min
Mar 9, 12:33 AM CSTSpecial Weather StatementEWXTravis42 min
Mar 9, 12:36 AM CSTAreal Flood AdvisoryEWXAtascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 9 more7 hr
Mar 9, 12:36 AM CSTSevere Thunderstorm WarningEWXAtascosa, Bexar39 min
Mar 9, 1:02 AM CSTSpecial Weather StatementEWXComal, Hays43 min
Mar 9, 1:14 AM CSTSpecial Weather StatementEWXBexar46 min
Mar 9, 1:24 AM CSTSpecial Weather StatementEWXWilliamson51 min
Mar 9, 1:30 AM CSTSpecial Weather StatementEWXGonzales60 min
Mar 9, 1:43 AM CSTFlash Flood WarningEWXHays, Travis, Williamson4 hr
Mar 9, 1:52 AM CSTSpecial Weather StatementEWXBastrop38 min
Mar 9, 1:53 AM CSTSpecial Weather StatementEWXComal37 min
Mar 9, 3:24 AM CSTSpecial Weather StatementEWXLavaca36 min
Mar 9, 4:45 AM CSTSpecial Weather StatementEWXFrio30 min
Mar 9, 9:20 AM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca115 min
Mar 9, 9:24 AM CSTSpecial Weather StatementEWXLavaca51 min
Mar 9, 9:34 AM CSTSpecial Weather StatementEWXKarnes26 min
Mar 9, 1:49 PM CSTAreal Flood AdvisoryEWXDeWitt, Lavaca116 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.